Midodrine Experiences (Orothostatic Intolerance)

Discussion in 'Fibromyalgia Main Forum' started by moreinfoplease, Jun 23, 2008.

  1. moreinfoplease

    moreinfoplease New Member


    I was interested in getting feedback on peoples experiences with midodrine for orthostatic intolerance.

    I was recently diagnosed with orthostatic hypotension with tachycardia (haven't figured out why the doc didn't just say POTS) with a tilt table test.

    I was already taking florinef, so the cardiologist doc prescribed midodrine.

    I tried increasing salt intake and wearing compression hose first, but that was insufficient and uncomfortable.

    So I tried the midodrine. I started at low dose, 2.5 mg 3x a day (and was to gradually increase up to 10 mg 3x a day).

    My problem: I was--no surprise!--still tired as ever and found it uncomfortable to impossible to refrain from lying down.

    When I did lie down, my heart rate went very low--about 40 beats per minute, which felt strange and uncomfortable.

    I waited to try on a day that I would be out of the house. I took when I went to physical therapy for my knee, but even there I found myself lying down some.

    I am wondering:

    If others experienced anything similar?

    Whether a heart rate of 40 beats a minute something to be concerned about?

    And would love to hear any other feedback also.

  2. 28years

    28years New Member

    I've been taking midodrine for years. I didn't think it was doing any thing for me until I ran out and went a couple of days without it. Without it I had A LOT more leg pain, and a little more fatigue.

    I haven't noticed it effecting my heart rate one way or another.
  3. tooks

    tooks Member


    Midodrine seems to have very different effects on people. I guess you know you are not supposed to lie down while taking it but that is because it could cause high BP.

    I took it for a few weeks and was excited that it was helping with OI, but then began to get unpleasant and then very frightening side effects--also on a low dose.

    I think it was dangerously elevating my BP and I felt like I was going to have a stroke. That's even though my BP is usually very low.

    I also know of another person whose heart rate went down into the 30's with half the dose you are taking, then others do very well with it. I think you and your doctor just have to watch your reactions and I'd certainly check with him about the low heart rate.

    I stopped taking it and found other meds that I tolerated better. Good luck!

  4. moreinfoplease

    moreinfoplease New Member

    I realized after I posted that perhaps the more important question was how high my blood pressure had gone. I'm not sure about the answer--I just ordered a blood pressure monitor from ebay, haven't gotten it yet. So I will find out. Also, looked further on google and see that the normal heart rate range goes as low as 40. Don't know that I had every experienced that though, so it felt strange to me.